Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jun 11, 2020, 2:38 PM PDT for Inyo County, San Bernardino County, California; 4 counties in Nevada. It took effect at Jun 12, 2020, 1:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2020, 2:38 PM PDT (21:38 UTC)
- In effect from
- Jun 12, 2020, 1:00 PM PDT
- Expired
- Jun 12, 2020, 8:42 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 177 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4530 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
272 WWUS75 KVEF 112138 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 238 PM PDT Thu Jun 11 2020 NVZ014-121100- /O.NEW.KVEF.WI.Y.0022.200612T2000Z-200613T0600Z/ Esmeralda and Central Nye County- Including Beatty, Goldfield, Silver Peak, and Dyer 238 PM PDT Thu Jun 11 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Esmeralda and Central Nye County. * WHEN...From 1 PM to 11 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and sand may reduce visibilities for brief periods of time. Winds could make travel difficult, especially for motorcycles, large trucks, trailers, and campers, particularly along US 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
695 WWUS75 KVEF 120943 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 243 AM PDT Fri Jun 12 2020 AZZ002-036-CAZ527-NVZ021-122000- /O.NEW.KVEF.LW.Y.0008.200612T2000Z-200613T0600Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 243 AM PDT Fri Jun 12 2020 /243 AM MST Fri Jun 12 2020/ ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lake Havasu, Lake Mohave and Lake Mead National Recreation Area. * WHEN...This afternoon and evening. * IMPACTS...Gusty winds could blow around unsecured objects and result in waves of 1.5 to 2.5 feet on Lake Mead and Lake Mohave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. Gusty winds may blow loose items from lake beaches - be sure to secure them. Remeber to always wear a life vest while boating. && $$ CAZ519>523-NVZ015-017-122000- /O.EXA.KVEF.WI.Y.0022.200612T2000Z-200613T0600Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park-Western Mojave Desert-Lincoln County- Western Clark and Southern Nye County- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 243 AM PDT Fri Jun 12 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM THIS EVENING... * WHAT...South and southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southern Nevada and southeast California. * WHEN...From 1 PM this afternoon to 11 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust could result in obscured driving conditions, especially along Interstate 15 near Barstow and Interstate 40 between Barstow and Needles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ014-122000- /O.CON.KVEF.WI.Y.0022.200612T2000Z-200613T0600Z/ Esmeralda and Central Nye County- Including Beatty, Goldfield, Silver Peak, and Dyer 243 AM PDT Fri Jun 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Esmeralda and Central Nye County. * WHEN...From 1 PM this afternoon to 11 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may result in reduced visibity and lead to dangerous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
153 WWUS75 KVEF 121940 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1240 PM PDT Fri Jun 12 2020 CAZ519>523-NVZ014-015-017-130600- /O.CON.KVEF.WI.Y.0022.200612T2000Z-200613T0600Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 1240 PM PDT Fri Jun 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southern Nevada and southeast California. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust could result in obscured driving conditions, especially along Interstate 15 near Barstow and Interstate 40 between Barstow and Needles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ002-036-CAZ527-NVZ021-130600- /O.CON.KVEF.LW.Y.0008.200612T2000Z-200613T0600Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 1240 PM PDT Fri Jun 12 2020 /1240 PM MST Fri Jun 12 2020/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...In Nevada, Lake Mead National Recreation Area. In California, San Bernardino County-Upper Colorado River Valley. In Arizona, Lake Mead National Recreation Area and Lake Havasu and Fort Mohave. * WHEN...Until 11 PM PDT /11 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects and result in waves of 1.5 to 2.5 feet on Lake Mead and Lake Mohave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
950 WWUS75 KVEF 130342 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 842 PM PDT Fri Jun 12 2020 CAZ519>523-NVZ014-015-017-130445- /O.CAN.KVEF.WI.Y.0022.000000T0000Z-200613T0600Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 842 PM PDT Fri Jun 12 2020 ...WIND ADVISORY IS CANCELLED... Winds have diminished this evening and should not produce widespread impacts across the area. $$ AZZ002-036-CAZ527-NVZ021-130445- /O.CAN.KVEF.LW.Y.0008.000000T0000Z-200613T0600Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 842 PM PDT Fri Jun 12 2020 /842 PM MST Fri Jun 12 2020/ ...LAKE WIND ADVISORY IS CANCELLED... Winds have diminished, with south winds 10 to 15 MPH gusting to 25MPH and waves around 1 foot expected for the next few hours. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 11, 11:39 AM PDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 11, 11:39 AM PDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1139 AM PDT Thu Jun 11 2020 .SYNOPSIS...Temperatures today will peak as a high pressure ridge builds into the Four Corners region. Southerly breezes will be on the increase this afternoon, with windy conditions returning tomorrow to much of the area. Dry and gusty conditions will lead to widespread elevated fire danger Friday. Breezy conditions will linger into Saturday with cooler temperatures expected over the weekend. && .UPDATE...Clear skies will continue for the majority of the Desert Southwest today as afternoon temperatures rise to above normal. This evening, cloud cover will start to move into Esmeralda and Inyo counties as we prepare for the arrival of a digging trough. Friday and Saturday will be windy as a result, with Fire Weather Watches in effect for much of the southern Great Basin and eastern Mojave Desert. Some areas in our northern zones will flirt with Wind Advisory critiera. No immediate updates needed, but will focus on wind potential Friday and Saturday in this afternoon's update. && .DISCUSSION...through next Wednesday. Warm temperatures expected today as a ridge axis builds across the Four corners region and heights peak across the area. In addition, shortwave trough will begin to approach the west coast in the afternoon with tightening pressure gradients resulting in enhanced surface winds in the afternoon. These winds will work to enhance mixing and allowing temperatures to climb into the triple digits across the Mojave Desert and above normal elsewhere. Winds particuarly in Inyo, Esmeralda, and Nye counties may flirt with Red Flag criteria in the afternoon as wind gusts approach 35 knots. Stronger winds are in store for Friday with widespread elevated fire danger due to dry and gusty conditions. The strongest winds will be across the Sierra and Southern Great Basin region where wind advisories will likely be issued later today. There may even be a brief window of opportunity for some downslope winds to surface in the western Owens Valley Friday evening, but confidence is low and several critical ingredients for widespread downslope winds are lacking...so have held off on any wind headlines at the moment. Breezy conditions will linger into Saturday as trough lifts into the Great Basin. Strongest winds will favor eastern Mohave county and the combination of continued gusty winds and low humidity will promoted an extended period of elevated fire weather, prompting an extension of the fire weather watch into Saturday. By Sunday and into next week, heights will gradually rise over the area though we will remain under the influence of a baggy trough across the western US. The end result will be warming temperatures and continued dry conditions with sporadic episodes of gusty winds. && .FIRE WEATHER...Dry conditions with enhanced southerly breezes are expected today especially across the Sierra and Owens Valley region which may flirt with Red Flag conditions. Widespread Red Flag conditions are expected Friday and a Fire Weather Watch remains in effect for much of the region. Gusty winds will linger into Saturday across eastern Mohave county a Fire Weather Watch will continue into Saturday for Fire Weather Zone 102. && .AVIATION...For McCarran...Light winds will carry into the early afternoon before breezy southerly winds arrive. Winds are expected to favor a southeasterly direction around noon then shift to the south around 22z-23z. Winds will increase through the afternoon and peak around 15 knots with 20-25 knot gusts. Southwesterly winds will stick around overnight but speeds will be weaker, settling around 8- 12 knots. Skies will be mostly clear today with increasing cirrus expected overnight. For the rest of southern Nevada, northwest Arizona and southeast California...Light, diurnal winds will give way to breezy to locally gusty southerly winds this afternoon. The strongest wind will be focused in the Owens Valley where gusts up to 35 knots are possible. Elsewhere, southerly/southwesterly winds between 10-20 knots and gusts around 20-30 knots are expected. Winds will back off this evening but remain south/southwesterly through Friday morning. A few areas of cumulus will build over the southern Great Basin mountains today. A thin shield of cirrus will move in overnight tonight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Varian DISCUSSION...Outler AVIATION...Boothe For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:34 PM PDT | Red Flag Warning | VEF | Inyo, San Bernardino, Tulare | 32 hr |
Nearby
Wind Advisories in Nevada, 2020Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.